Percocet Withdrawal Symptoms
Percocet withdrawal symptoms can occur in anybody that has actually been utilizing the medication for an extended period of time. Those utilizing Percocet will need to wean themselves off their medication in order to restrict the negative side effects that might follow.
Percocet is a narcotic pain reliever that is used to treat moderate or severe long term pain, though sometimes it is recommended for short term use. Percocet contains acetaminophen and oxycodone at strong levels. It is intended to be consumed orally, but some might abuse this medication by snorting or injecting it. In focused doses oxycodone can act likewise to heroin, making it really addicting. When the patient attempts to stop using this drug suddenly it can result in withdrawal results and cravings for the drug that can be tough to manage.
Percocet Withdrawal Symptoms
The intensity of Percocet withdrawal symptoms will vary based upon the length of time the person has actually been using the compound and how much they are used to consuming daily. Anybody taking Percocet four times daily for more than a couple of weeks is at risk for establishing these withdrawal symptoms. Typical side effects of Percocet withdrawal consist of yawning when you are not bored or tired, watery eyes and nose, excess salivation, temperature guideline problems, restlessness or irritability, an absence of capability to unwind or sit still, tremblings, muscle aches, stress and anxiety that includes raised blood pressure and heart rate, nausea, vomiting, diarrhea and anxiety.
How Long do Percocet Withdrawal Symptoms Last?
Symptoms of withdrawal can start as early as 12-24 hours after you have stopped taking the medication. These symptoms will peak around 2-3 days after you stop taking your medication, however can last for as long as a week. Those who have actually struggled with addiction problems in the past may find that the physical dependence can end up being a long-lasting fight, especially if the patient frequently succumbs to the desire to begin using the drug again without medical necessity. These types of addicts are often described as remaining in remission or recovering from their addiction, however are hardly ever considered to be completely treated.
Treating Percocet Withdrawal Symptoms
Anybody who will be utilizing Percocet for an extended period of time will need to be weaned off the drug to help avoid side effects from happening.
- Group therapy. This is often motivated for those that have actually had problems with controlled substance abuse. Groups such as Narcotics Anonymous help people discover support to kick their routine, and offer resources to help handle cravings or withdrawal symptoms that might happen after throughout the rehabilitation process.
- Detox program. Those currently experiencing withdrawal will need to go through a detox program to assist wean their body off of the drug. This will work extremely likewise to the step-down program but will be offered with stricter standards to help those fighting with a dependency. Patients having trouble may be asked to work closely with a physician or rehabilitation facility so that abstaining from Percocet can be ensured. As more severe side effects such as sleeping disorders or diarrhea happen, your doctor might recommend you other medications to help you handle these symptoms more effectively.
- Step-down program. Your doctor will work with you to develop a strategy that will help reduce your risk of symptoms as you teach your body to work without a narcotic in your system. This usually involves slowly lowering the dosage you take each day up until you can finally stop utilizing Percocet all together. If you have been taking Percocet for a long period of time or you have been taking Percocet recreationally it might be hard to wean yourself off of the compound. Let your doctor know if you start to experience withdrawal symptoms or yearnings so that you can change your step-down program to fulfill your needs more effectively.
- Emergency detox therapy. In the case that somebody overdoses from utilizing Percocet, they will need to undergo emergency situation detox therapy. First, an opioid will be injected into the blood stream to neutralize the impacts of the medication. In a lot of cases a Percocet overdose can be deadly so it is very important to contact emergency situation medical services to obtain this treatment as rapidly as possible if you or someone you know seems struggling with an overdose. The acetaminophen in the Percocet can cause damage to the liver, leading to liver poisoning which will cause long-term damage if it is not managed quickly. Once the patient is stabilized, abstaining training can begin.
- Education and therapy. It is standard operating procedure to provide patients that have overdosed on Percocet or similar medications with standard therapy and education about the product to assist avoid future incidents. The initial counseling that patients get will be tailored to match the drug that was used and the scenarios that caused the overdose. In a lot of cases this will include mentor patients the proper method to consume their medication, but more strenuous therapy is available for those that seem addicted to the substance. As this therapy continues, physicians will examine whether a drug abuse problem seems present. In these cases, patients will be advised to join an additional therapy group once they are released.
- Habits adjustment therapy. This therapy is likewise frequently recommended for those that have actually experienced Percocet abuse. This will teach the patient methods that will help them avoid devastating habits in the future. This will likewise help address any underlying causes such as anxiety that may be adding to the urge to use narcotic medication like Percocet for non-medical factors. Habits modification therapy can last for a few weeks to several months depending on the patient’s requirements.
Last modified: November 1, 2016